I don’t know really how to talk about this or describe what’s going on but lately I’ve been really depressed and just really low except for a few occasions but after that I slip back down into this depression. Often I get very stressed or anxious over multiple things or sometimes I’ll just be really upset or sad and I want to cry so bad but I can’t. I just really want to cry and I’m not trying to hold it back but something is and it’s such a difficult thing and I don’t know why it happens. I feel weird saying that I want to cry but it just feels so good but whenever I need to I can’t.
Just started Depakote 200 mg 5 days ago. Started getting really depressed and anxious on it right away and it’s only getting worse.
Anyone else experienced this? Does it get better with time? Thinking it might be a start-up side effect, but i worry it’s going to continue.
A lot of drugs in the same class have made me depressed in the past. Lamotrigine, lyrica, gabapentin, trileptal...
Not to minimize having bipolar disorder in any way. But..........wanna have some fun?
Just finish the sentence: You know your bipolar when...............
I will start and if no one plays I will play myself. I am like that.
You know your bipolar when.......you have been saying “I don’t know what I was thinking”your entire life. Like it should be a personal quote.
Utterly intolerant to Antipsychotics, Strongly considering Lithium or Lamictal as Monotherapy for Schizoaffective Disorder.By SheltieUnderdog
I've been on and off antipsychotics sporadically for the last 7 years since age 22 (since 2011). I'm extremely sensitive to them and have a very high response to every one I've been on. I've gained 145lbs from an increase in appetite and metabolic changes, have severe akathisia that is utterly insane and makes me want to cut my own legs off, I developed severe gynecomastia from Risperdal and Invega respectively (Won the Risperdal lawsuit, but no surgeon will touch me because of my weight), experience anxiety (The most on Abilify), fatigue, drowsiness, impotence (On Fanapt), anhedonia (From aggravated depression on Haldol), blurred vision (On Fanapt), lack of concentration, mild tardive dyskenesia (In combination with TMJ syndrome, I think it's permanent), dry eyes (Can't secrete my own tears), nasal congestion (aggravated, because I have it anyway without taking APs) , disorganized speech (Literally developed a speech impediment from a combination of Fanapt and Topamax), GI issues, etc
I've experienced almost every common recorded side effect from this category / class of drugs. The lack of control over my weight and appearance and the akathisia are the worst (that's why they're listed first and reiterated). These drugs have destroyed the relatively abysmal life I had before I developed this illness and presently cut it down to absolutely nothing. I have no life. I spend the majority of my life either going to multiple doctor's appointments for my medical issues or otherwise eating uncontrollably, and pacing back and forth and smoking cigarettes occasionally. I browse the internet with my thoughts racing. I might try to watch a TV show or play video games or play bass guitar like I used to but I can barely hold concentration or focus long enough. I want this to end, I really want out. I want to experience a fraction of life again.
I was previously diagnosed Bipolar 1 With Psychotic Features before my 2nd and most recent episode. As I said, I haven't taken APs consistently for 7 years. I've gone off of them twice for pretty significant periods of time before I relapsed. I usually last about 10 or 11 months (almost a year) without symptoms and perform consistently better in life in general with everything gradually going back in my life to when before I was 22. The side effects and depression usually disappear within a week. At 5 to 8 months I'm very stable, but in just under 11 months I start feeling like I'm on top of the world, become severely manic and delusional, hallucinate, experience an episode, and get into legal trouble. The 1st time around, I resisted arrest during a welfare check called in by my parents and went to the hospital and the 2nd time I successfully eluded the cops by motor vehicle on the highway and got caught hours later and went to county jail.
I understand I could be facing harsh consequences but I've never been on a heavy mood-stabilizer before. All they do is overload me with APs. After the 1st episode I stopped taking psych meds completely because of how much I despised how I felt except for Zoloft and resisted almost all treatment. I avoid SSRIs now and will this time because I think it may have been responsible for raising my mood too much before the 2nd incident took place.
The key to preventing future incidents for me, I believe, is to make the hallucinations and mania more tolerable to where I won't feel the need to act on them. The delusions are a joke, I can easily handle them. I'm currently taking Latuda 20mg and I'm requesting that my psychiatrist allow me to keep 2 or 3 bottles stored in my cabinet or 1 on me at all times in case any symptoms were to occur while taking Lithium. During the last episode, I was frantically searching for antipsychotics or any appropriate psych medication but didn't have them because I threw all of my former meds away after the first episode had taken place. This time I will have them to back me up and if it turns out that I need to suffer immeasurably on Latuda 20mg or another AP for the remainder of my life then so be it but I deserve a chance on a mood stabilizer simply because of what I've gone through and what I'm experiencing on APs.
Has anyone ever tried Lithium as monotherapy for schizoaffective disorder or bipolar 1 with psychotic features? I hear it still has some side effects (would like to know what all of those are) but that it's immeasurably more tolerable than antipsychotics. I realize many people use it in combination with an antipsychotic but this is not in reference to that. Is there anything better than those two that's not an AP? This post is simply to inquire about anyone's thoughts or experiences about using Lithium or Lamictal as monotherapy for schizoaffective mania. A dosage and frequency recommendation would also be appreciated from those that have taken it, although I realize that I will ultimately need my psychiatrist to determine that.
I found 1 study on this subject from the early to mid 1980's here: https://watermark.silverchair.com/10-1-30.pdf?token=AQECAHi208BE49Ooan9kkhW_Ercy7Dm3ZL_9Cf3qfKAc485ysgAAAcYwggHCBgkqhkiG9w0BBwagggGzMIIBrwIBADCCAagGCSqGSIb3DQEHATAeBglghkgBZQMEAS4wEQQMAypxqSBIPHx7kbXfAgEQgIIBeTskilYIIUxtfy4i-FH7a6BQ4SrsYxqZG44q7kWx1rVJdLbZ4PMxE33_FUje8rDj4FoUYJI27hYGzv-06pCL6xPDrbVg7n-g9QzqTwoPiRxgDv2VnqzwifudoudTuskAGEKItv5TfD1_V9opXCFF7vJXJln8ij8NeNkMLUpe_n-Xbp6TtkU7rXYdPCZ9dObhTfmQ4PEHkwKfcJcOVAjXzelMWD1EPzWPxCK5zu1l1d2w8ojnqH68mbvgaDuvBxyPTY-EEdADh9N0NIUPQCWHXZKWE2gEBsG_AbWS-bkPdgjxtXcn8Y_5KljQbU2Geb_ERYYWuWFMEk6CRs7FYte_16TOiCQVlahMabKxw0BdjlqvdGaPYZTKBoBWb9Poswigg8jbF1whmlo7WWRyCLCLdbKt4xkmZCU0qmv_j5FTFzeXsq05ptOFY10M3jpUft1xV75pMsPtVJ8U7d42OYqMksXhZyrA8B5k9XNhfJGS0XgmTTSLHNOdcTY2
I mean a whole different personality. I am getting really frustrated in my relationship. I am hyper active by nature or maybe just busy. I dont sit much and have all kinds of things I want to do. I do these things, I finish these things and feel accomplished. Obviously when I am depressed it's a different matter.
That does not mean I am hypo. Hypo and Mania are on a whole different level compared to me struggling to sit still. However my hubs does not see it that way.
Seems most of my emotions are part of being bipolar in his opinion. Seems he feels like he is the victim of my behaviors. Its a crock of shit.
So we are in therapy and this is all showing through to the therapist. She has not done shit except validate that people are different on meds.
Like personalities are different. I guess I am different, not who he married. He blames my meds. We have therapy today. I am ready to flip out.
I mean what the hell does he want. Me manic, suicidal, depressed. Or me stable. Of course my meds make me different. They are making me well.